Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 84, NWS Omaha, NE

April 2, 2006Gage County, Johnson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 2, 2006, 12:15 PM CDT for Gage County, Johnson County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 12:15 PM CDT (17:15 UTC)
Expired
Apr 2, 2006, 12:45 PM CDT
In force
30 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Gage County, NE, Johnson County, NE

The radar

The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:24 AM CDT, 7 hours 51 minutes earlier.

Area forecast discussion, Apr 2, 4:24 AM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
424 AM CDT SUN APR 2 2006

.DISCUSSION...
DAYS ONE AND TWO REMAIN THE FOCUS...AS ACTIVE WEATHER CONTINUES
TO PASS THROUGH THE FORECAST AREA. ISOLATED CELLS BEHIND THE MAIN LINE
OF CONVECTION CONTINUE TO EMERGE AND DEVELOP ACROSS NORTHEASTERN
NEBRASKA. POPS AND QPF HAVE BEEN ADJUSTED TO ACCOUNT FOR THEIR
DISTRIBUTION...AS WELL AS EXPECTED FURTHER DEVELOPMENT. SCATTERED
RAIN SHOULD CONTINUE THROUGH THE MORNING AND EARLY AFTERNOON HOURS
SUNDAY...ACROSS NORTHERN AND EXTREME EASTERN NEBRASKA...AND
WESTERN IOWA. THE FLOOD WATCH ISSUED SATURDAY WAS CANCELED DUE TO
THE FRACTURED NATURE OF THE PRECIPITATION STILL FALLING DURING THE
EARLY MORNING HOURS. STRONG NORTHWESTERLY WINDS BEHIND THE TROUGH
AXIS WILL DOMINATE THROUGHOUT THE ATMOSPHERE OVER CENTRAL AND
EASTERN NEBRASKA. THE COMBINATION OF STRONG COLD AIR
ADVECTION AND PRESSURE RISES SHOULD ALLOW FOR ENOUGH MIXING TO
TRANSPORT SOME OF THESE STRONG WINDS TO THE SURFACE. WIND
ADVISORIES HAVE BEEN ISSUED FOR ALL BUT EXTREME EASTERN NEBRASKA IN
RESPONSE TO THESE FACTORS. BOUNDARY LAYER DECOUPLING OCCURRING
OVERNIGHT SUNDAY INTO MONDAY WILL MARK THE END OF THE WIND THREAT.

THE MID LEVEL SYSTEM PROVIDING THE FORCING FOR THE PRECIP SATURDAY
NIGHT WILL CONTINUE ITS EASTWARD TREK THROUGH THE H5 FLOW.
PROGRESSIVE MODEL RUNS HAVE TENDED TO DECREASE THE AMPLITUDE OF
THE TROUGH...PLACING THE CUTOFF LOW FURTHER AND FURTHER TO THE
NORTH. THIS TREND LENDS CREDENCE TO A GENERAL WEAKENING AND
NORTHWARD DISTRIBUTION OF PRECIPITATION ON SUNDAY AND MONDAY.

STRONG RIDGING WILL BUILD INTO THE REGION ON TUESDAY AND
WEDNESDAY...SUPPORTED BY VORTICITY REDISTRIBUTION FROM A DEEPENING
TROUGH OFF THE WEST COAST OF THE UNITED STATES. TEMPS HAVE BEEN
ADJUSTED ACCORDINGLY TO ACCOUNT FOR THE INFLUENCE OF MEAN
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERIC COLUMN. A CHANCE OF
PRECIPITATION WAS ADDED ON WEDNESDAY...REFLECTING THE COINCIDENT PASSAGE OF
A MID LEVEL VORT MAX WITH THE MEAN RIDGE AXIS.

BOLSTERED BY UPPER AND MID LEVEL FEATURES...A SURFACE LOW
DEVELOPING IN THE LEE OF THE ROCKIES WILL MOVE OUT OVER THE HIGH
PLAINS THURSDAY...PROVIDING THE NEXT CHANCE FOR SUBSTANTIAL
WEATHER IN THE FORECAST AREA. RESEMBLING THE CLASSIC MILLER A
SYNOPTIC PATTERN...SEVERE WEATHER SHOULD BE CONSIDERED A STRONG
POSSIBILITY.

OVERALL...THE FORECAST REFLECTS A PREFERENCE FOR THE GFS AND
ECMWF...CONSISTENT WITH NATIONAL MODEL DIAGNOSTIC ANALYSES. THE
WEEK WILL BE WETTER THAN NORMAL FOR MUCH OF THE CENTRAL
PLAINS...DUE TO THE ADVANCE OF SEVERAL MID LEVEL SYSTEMS. DAYS
SIX AND SEVEN REFLECT A SLOWER MODEL SOLUTION...WITH A DOMINANT
HIGH PRESSURE SYSTEM SLIDING IN BEHIND THE LOW. DESPITE THE
HIGH...NORTHWEST FLOW WILL PREVAIL...LENDING TO AN ONLY MODEST
RECOVERY IN TEMPERATURES BY THE WEEKEND.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR NEZ016-NEZ017-NEZ030-NEZ031-NEZ032-NEZ042-NEZ043-NEZ050-
     NEZ051-NEZ065-NEZ066-NEZ078-NEZ088-NEZ089.

IA...NONE.
&&

SMOLIAK
Hazardous weather outlook, Apr 2, 11:27 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1127 AM CDT SUN APR 2 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-022300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1127 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ALTHOUGH GENERAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE ENTIRE
OUTLOOK AREA THIS AFTERNOON THROUGH EARLY EVENING...THE POTENTIAL FOR
SEVERE THUNDERSTORMS EXISTS MAINLY ACROSS EXTREME SOUTHWEST IOWA
AND EXTREME SOUTHEAST NEBRASKA. ASSOCIATED HAZARDS INCLUDE LARGE HAIL
AND POSSIBLY DAMAGING WINDS.

STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL PERSIST THIS AFTERNOON
AND EVENING GENERALLY TO THE WEST OF A LINE FROM NORFOLK TO BEATRICE.
A WIND ADVISORY IS IN EFFECT FROM 1 PM TO 9 PM.

A STRONG LOW PRESSURE SYSTEM MOVING FROM THROUGH EASTERN NEBRASKA
INTO IOWA WILL BE RESPONSIBLE FOR THE THUNDERSTORMS AND STRONG
WINDS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER PROGRESSIVE LOW PRESSURE SYSTEM PASSING THROUGH THE OUTLOOK
AREA MAY BRING SEVERE THUNDERSTORMS TO THE AREA WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY AFTERNOON IN
EXTREME SOUTHWEST IOWA AND SOUTHEAST NEBRASKA BUT WILL NOT BE NEEDED
TONIGHT.

BG/SMOLIAK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:10 AM CDTWind AdvisoryOAXAntelope, Boone, Butler, Colfax, Gage, Jefferson and 8 more13 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.